Lightning, Onondaga
- When
- March 21, 8:00 PM EST
- Where
- Onondaga County, Manlius
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
A lightning strike tripped a circuit breaker knocking out power to 1,000 electric customers in Fayetteville and Minoa, both in the town of Manlius.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A lightning strike tripped a circuit breaker knocking out power to 1,000 electric customers in Fayetteville and Minoa, both in the town of Manlius.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Mar 21, 3:30 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EST FRI MAR 21 2003 SHORT WAVE CONTINUES TO MAKE PROGRESS ACROSS WRN PA WITH SCATTERED SHOWERS OVER WRN NY/PA AND ALONG LAKE ONTARIO SRN SHORELINE. A FEW TRWS ALSO OVER WRN PA. ETA DEVELOPS A WEAK SFC LOW OVER WRN PA THIS EVENING THEN TRACKS THIS FEATURE ACROSS CNTRL NJ BY LATE EVENING. SFC ANALYSIS ALREADY SHOWS THIS SFC LOW OVER FAR SW PA. THIS WILL ENHANCE LIFT LATER THIS EVENING OVER SE ZONES AND POSSIBLY AS FAR NORTH AS THE SUSQU REGION. WILL GO WITH SCATTERED ACTIVITY MOST ZONES UNTIL MIDNIGHT BUT LIKELY POPS ACROSS NE PA AND PARTS OF THE SUSQU REGION. SATURDAY...UPPER LVL LOW MOVES INTO CWA DURING THE AFTERNOON HOURS. CUTOFF LOWS ALWAYS A DIFFICULT FORECAST, WILL CONTINUE WITH CHC POPS MAINLY LATE DAY BUT KEEP FAR SE ZONES DRY. BEST FORCING WILL REMAIN NORTH OF THE CIRCULATION PRIMARILY OVER NRN NY AND SOUTHERN ONTARIO. SATURDAY NIGHT...UPPER LVL LOW REMAINS OVR FA THEN PULLS EAST OF REGION TOWARD DAYBREAK. WITH ABUNDANT LOW LVL MOISTURE WILL CONTINUE WITH CHC POPS ALL ZONES. MODEL SOUNDINGS INDICATE SHOWERS MAY MIX WITH SNOW SHOWERS ACROSS NRN ZONES IN SLIGHTLY COLDER AIR. SUNDAY...UPPER LVL TROF BEGINS TO PULL OUT BUT PLENTY OF LOW LVL MOISTURE REMAINS TRAPPED UNDER SUBSIDENCE INVERSION. WILL CONTINUE WITH MOSTLY CLOUDY SKIES AND CHC POPS DURING THE MORNING. EXTENDED... UPPER LVL RIDGE BUILDS OVER REGION SUNDAY NIGHT THROUGH MONDAY WITH MODERATING TEMPERATURES. MODELS CONTINUE TO SLOW PROGRESS OF COLD FRONT DURING MID WEEK AS SOUTHWEST UPPER LVL FLOW CONTINUES. WILL BACK OFF ON PRECIP UNTIL TUESDAY NIGHT AND THEN THIS WILL BE JUST FOR NRN/CNTRL ZONES. FROPA NOW APPEARS TO CROSS FA LATE WEDNESDAY AND LINGER WITH PRECIP THROUGH THURSDAY WITH IMPROVING CONDITIONS ON FRIDAY. WILL DROP FLOOD WATCH WITH THIS ZONES PACKAGE. .BGM...NONE. RRM
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 335 AM EST FRI MAR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350222.